Consistency of spin-1 theories in external electromagnetic fields

Vijayalakshmi, B. ; Seetharaman, M. ; Mathews, P. M. (1979) Consistency of spin-1 theories in external electromagnetic fields Journal of Physics A: Mathematical and General, 12 (5). pp. 665-677. ISSN 0305-4470

Full text not available from this repository.

Official URL:

Related URL:


It is known that while spin-1 (Proca) theory with minimal electromagnetic interaction is marred by the Corben-Schwinger anomaly, the inclusion of specific types of 'anomalous' interactions lead to other difficulties such as non-causality of propagation, and the energy spectrum (in homogeneous magnetic fields of sufficient strength) becoming partially non-real. The authors investigate whether, by making the anomalous terms (introduced into the Duffin-Kemmer-Petiau equation) sufficiently general, it is possible to escape these inconsistencies. The answer, unfortunately, turns out to be in the negative. They comment briefly on other formulations for spin-1.

Item Type:Article
Source:Copyright of this article belongs to Institute of Physics Publishing.
ID Code:20555
Deposited On:20 Nov 2010 14:19
Last Modified:06 Jun 2011 09:36

Repository Staff Only: item control page